Jump to content

jknh9

Members
  • Content Count

    220
  • Joined

  • Last visited

Community Reputation

0 Neutral

About jknh9

  • Rank
    Advanced Member
  • Birthday 11/12/1984

Contact Methods

  • Website URL
    jknheinmiller@gmail.com

Profile Information

  • Gender
    Female
  • Location
    South Carolina
  • Interests
    Language, reading, animals, hiking, cooking, travel

Recent Profile Visitors

1,698 profile views
  1. Hi everyone, I haven't been here in a while, but thought I would ask about people's experiences coming off of mestinon, especially if you've been on it long-term. I've been on it for several years, I was at 60 mg 3x a day, then was on 60 mg 2x a day for a couple of years, and have been on 30 mg 2x a day for the past 8-9 months. I've been having increasing muscle cramping and twitching over the past couple of years, especially in my right leg, and I'm wondering if the mestinon isn't contributing. I also lost a lot of weight, though, over the past few years, becoming clinically underweight,
  2. I understand that, and I'm not asking for medication advice. Sorry if it came across that way. I want to know if others have done this and, if so, what they experienced. I'm not looking for a lawsuit. I'm just scared and wanting to talk to others who may have been in this situation.
  3. I can relate to this, too. It still comes and goes for me. I certainly push myself and have done so in the past. This helps immensely, because in the future you can look back and think, "Well, if I did ___, I can do this." I also wear a medical alert bracelet with my DX, med, and ICE information. I don't know how much it would help if something actually happened, but I feel much more confident when I'm wearing it.
  4. Hi everyone, The brain fog has been bad lately for me and I think I may have accidentally taken two of my mestinon pills this morning instead of one. Although then I'm second-guessing myself and wondering if I took any at all! It happened when I was filling my pill case.. I've got to remember to put all the pills in and THEN take them, not try and take them as I'm filling it Gahh... Has anyone accidentally doubled up on mestinon? My pills are 60 mg and I usually take one in the morning and one in afternoon/evening. This would have put me at 120 mg at one time. Has anyone been to
  5. I agree with angelloz, the fewer medications, the better. What kind of food do you eat on a daily basis? I had terrible acne, and going completely gluten-free and avoiding dairy has helped IMMENSELY. Accutane is certainly a scary drug, even for people who are otherwise healthy. I haven't taken prednisone, but I was on another steroid for a bit and could not tolerate it. I'm not surprised that you are having a flare-up, but I am sorry to hear it. Your attacks sound very much like mine, and if you have anxiety, there may be a nasty feedback loop of adrenaline from the POTS triggering panic, whic
  6. I went completely Paleo for a bit and had a difficult time. For me, I need the grains and carbohydrates and did not do so well with higher amounts of protein and fat. I still like the science behind the Paleo/Primal way of eating, but honestly I feel better eating some bread and rice and oats, so that's what I do. Sweet potatoes and pumpkin are also good sources of carbs for me. And of course the salt and fluid stuff like everyone else mentioned And definitely coconut water! That stuff helps me more than anything else.
  7. One thing that I find very helpful for falling asleep and getting more restful sleep is using calf compression sleeves or compression knee socks. Maybe it's the increased blood flow that helps. Whatever it is, it's my new routine! I also wear PC glasses in the evening, which blocks the blue light that can interfere with sleep patterns.
  8. Yes, I used to have this so often. I would wake up with a surge and my body would be freaking out. Usually accompanied by bowel movements, tremors, rapid heart rate (of course), horrible anxiety/panic, etc. I do have panic disorder and anxiety, which I believe are a direct result of having to much adrenaline/norepinephrine in the system. I would get these in high school as well, and my mom and I thought they were just "panic attacks." I still have cycles of them sometimes, but they are fairly rare for me now, thankfully. I have always had vivid dreams and nightmares, too. I hope you get some r
  9. If you've really been malnourished for days, it can cause a lot of stress on your body, and it wouldn't be surprising that you would get heart palpitations. Also, I don't want to be too preachy, but there is pretty much zero nutritional value in what you were eating. If you have POTS, the sodium content of the ramen might be helpful, but if it's the instant stuff, the processed nature of the ingredients and the preservatives probably make it a moot point. Might I suggest cooking some rice in chicken broth? That's a standby for me when I have trouble with my appetite, and it's quite cheap. I to
  10. Hi everyone, I hope this kind of post is allowed. I was wondering if anyone was planning to go to the Dysautonomia Dash in Greensboro, NC on October 22? I'm planning to do the 5k run and would love to meet up with anyone else headed that way. I've never met anyone else with dysautonomia in person, so I'm pretty excited
  11. I ALWAYS do non-epi but still had an effect the last time--although the dentist seemed slightly less-than-capable, so I'm wondering if they gave me epi anyway :/ Prior to that, before I was diagnosed, I got the epi shot and my heart rate skyrocketed and I nearly fainted in the chair, then had a lovely episode of "everything go through the gut NOW!" It was pretty awful, and, if you get tachy, it can be dangerous. Definitely discuss your health concerns with them beforehand. My old dentist was amazing and researched POTS on her own to make my experience better. I'm so sad I had to move away!
  12. I'm also sensitive to bright lights and fluorescent lights. In fact, I had an episode in the middle of a job interview due to the lighting (I think--although I'm sure nerves contributed to that situation) and I also quit a job previously because of the constant noise around me, the fluorescent lighting, and the bright green walls. It was altogether too much stimulation for my system to handle. I also dim my computer screen and wear PC glasses that block blue light when I'm working on the computer and when I'm in a situation where I know I'll be under fluorescent lighting or "weird" lighting. Y
  13. I'm also going to suggest thyroid testing. Make sure she has a full panel done, because a lot of the standard checks will turn up nothing, even though so many of the symptoms match thyroid disorders. The depo is interesting. For some people, any form of birth control can make depression and/or anxiety symptoms worse. I think this has been the case for me and am now trying to do without BC after being on it for over a decade. I would also take a close look at her diet. For me, dropping gluten and dairy and refined foods made a HUGE difference. She may have some food sensitivities th
  14. I've found compression calf sleeves or knee socks are helpful during travel Also coconut water! And don't forget to wear sunscreen, although that's not dysautonomia-specific, haha.
  15. Thank you Lily! I really appreciate the advice. I think you're right, my rational and emotional sides are at war right now. Part of the problem is that my job is boring and I often go on auto-pilot, and then I find my mind wandering to other things. Maybe if I find a good audio book to listen to while I work, that might help. I'm also worried that if my knee continues to hurt and I can't exercise normally, my body will become deconditioned and my POTS symptoms will get worse--yep, there goes my anxiety running away with me again. It doesn't help that I'm forced to live with my parents right no
×
×
  • Create New...